Alert archive / Utah / Wind Advisories in 2008
Wind Advisory 22, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Jun 10, 2008, 4:00 AM MDT. It took effect at Jun 10, 2008, 11:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2008, 4:00 AM MDT (10:00 UTC)
- In effect from
- Jun 10, 2008, 11:00 AM MDT
- Expired
- Jun 10, 2008, 10:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Salt Lake City, UT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 9, 9:13 PM MDT, 6 hours 47 minutes earlier.
Area forecast discussion, Jun 9, 9:13 PM MDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
913 PM MDT MON JUN 9 2008
.SYNOPSIS...ANOTHER UNSEASONABLY COOL TROUGH WILL ENTER THE AREA
TUESDAY AND REMAIN THROUGH WEDNESDAY. SEASONAL TO ABOVE NORMAL
TEMPERATURES WILL RETURN FRIDAY THROUGH THE WEEKEND.
&&
.DISCUSSION...PRECIPITATION HAS SPREAD INTO SOUTHERN IDAHO WITH
THE COLD FRONT EXPECTED INTO EXTREME NORTHWEST UTAH AROUND 12Z.
WINDY CONDITIONS WILL BE WIDESPREAD ACROSS THE AREA IN THE PRE-
FRONTAL AND POST FRONTAL ENVIRONMENT. LATEST NAM12 BRINGS THE
SURFACE FRONT TO KSLC BETWEEN 15Z AND 18Z AND TO A LINE FROM
MILFORD TO DUCHESNE BY 00Z...THEN ACROSS EXTREME SOUTHERN UTAH BY
MIDNIGHT. NEW NAM ALSO HAS SOME QUITE COLD AIR SPREADING INTO THE
REGION ALONG WITH LIGHT TO MODERATE PRECIPITATION FOR WEDNESDAY.
700 MB TEMPERATURES OF -8C INDICATED COVERING NORTHEAST UTAH AT
18Z WEDNESDAY. CLOUD COVER AND WIND WILL PROBABLY SAVE THE VALLEY
LOCATIONS FROM A FREEZE WEDNESDAY AND THURSDAY MORNINGS BUT LOCAL
FROSTY CONDITIONS EXPECTED. A SPECIAL WEATHER STATEMENT HAS BEEN
ISSUED TO RAISE AWARENESS OF THE NEAR RECORD COLD EXPECTED MID-
WEEK.
&&
.AVIATION...SOUTH WINDS WILL CONTINUE UNTIL FRONTAL PASSAGE
EXPECTED NEAR 16Z. WIND GUSTS NEAR AWW CRITERIA POSSIBLE BY
SUNRISE AND LASTING THROUGH THE DAY.
&&
.FIRE WEATHER...VERY DRY CONDITIONS IN SOUTHERN UTAH WITH SINGLE DIGIT
HUMIDITIES THIS AFTERNOON AND WIND STARTING TO INCREASE. MUCH
STRONGER SOUTHWEST FLOW STILL EXPECTED TO DEVELOP TUESDAY MORNING
AND BRING SEVERE FIRE WEATHER CONDITIONS TO THE FAR SOUTHWEST WHICH
WILL SPREAD INTO SOUTH CENTRAL AND EASTERN UTAH TUESDAY
AFTERNOON...PERSISTING INTO THE EVENING HOURS. FUELS HAVE BEEN LISTED
AS CRITICALLY DRY FOR THE SOUTH AND MUCH OF EASTERN UTAH SO THE RED
FLAG WARNING WAS GREATLY EXPANDED. A SHARP COLD FRONT WILL BRING
WINDY SOUTHERLY PREFRONTAL CONDITIONS WHICH ABRUPTLY SHIFT TO THE
NORTHWEST ACROSS WESTERN AND NORTHERN UTAH ON TUESDAY. THIS WIND
SHIFT WILL REACH EASTERN UTAH TUESDAY AFTERNOON AND EVENING WHERE
STRONG WIND GUSTS WILL OCCUR DURING VERY LOW HUMIDITY.
DESPITE COOLER TEMPERATURES IT WILL REMAIN VERY DRY IN THE SOUTH
WITH GUSTY POST FRONTAL NORTHERLY WINDS ON WEDNESDAY THEREFORE
CRITICAL FIRE WEATHER CONDITIONS COULD CONTINUE IN THE FAR SOUTH.
SCATTERED SHOWERS WILL AFFECT NORTHERN UTAH LATE TUESDAY AND AGAIN
ON WEDNESDAY...WITH MOUNTAIN SNOW.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM 11 AM TUESDAY TO 10 PM TUESDAY FOR UTZ012-
UTZ016-UTZ019-UTZ020-UTZ021-UTZ518.
WY...NONE.
&&
PUBLIC...GIBSON
FIRE WEATHER...TARDY
AVIATION...GIBSON
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Jun 9, 6:05 AM MDT, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 605 AM MDT MON JUN 9 2008 UTZ001>016-019>021-517-518-WYZ021-101000- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 605 AM MDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT MOSTLY SUNNY SKIES AND WARMER TEMPERATURES ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG BUT RELATIVELY DRY COLD FRONT ARRIVES TUESDAY. STRONG SOUTHWEST WINDS ARE EXPECTED ACROSS SOUTHERN UTAH TO THE SOUTH OF THE FRONT TUESDAY AFTERNOON WHILE STRONG NORTHWEST WINDS WILL BLOW ACROSS THE WEST DESERTS BEHIND IT. THE WINDS ACROSS SOUTHERN UTAH WILL COMBINE WITH A DRY AIRMASS TO CREATE LOCAL EXTREME FIRE WEATHER CONDITIONS. THE FRONT WILL BRING UNSEASONABLY COOL TEMPERATURES BACK TO THE OUTLOOK AREA AND SCATTERED VALLEY RAIN AND MOUNTAIN SNOW SHOWERS OVER THE NORTH TUESDAY AFTERNOON AND WEDNESDAY. LOCAL FROST IS POSSIBLE IN THE NORMALLY COLDER LOCATIONS WEDNESDAY AND AGAIN THURSDAY MORNING. DRY AND WARMER WEATHER WILL RETURN FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:15 PM MDT | High Wind Warning | SLC | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.